MAUDE Adverse Event Report: ARTHREX, INC. DISP INSTR. KIT FOR TENO SCRW; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. DISP INSTR. KIT FOR TENO SCRW; POLYETHYLENE SYNTHETIC SUTURE
Model Number DISP INSTR. KIT FOR TENO SCRW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via phone that an ar-1676ds bio-tenodesis¿ disposable kits driver tip broke off inside the patient.This occurred during a fhl tendon transfer on (b)(6) 2023, once the surgeon had drilled through the bone the device did not look right.The end looked smaller than normal.An x-ray was taken and it appeared as if the eyelet was cut out into the tip of the drill bit that broke in the bone.The fragment remains in the patient.Case was completed using another ar-1676ds bio-tenodesis¿ disposable kit.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation was confirmed based on the customer¿s attached x-ray (case (b)(4) customer x-ray.Jpg), which displays a piece of an alleged ar-1676ds broken.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded that the most likely cause of the reported and observed failure is user error.Specifically, the error involved improper bone preparation, misaligned insertion, or prying/leveraging the device during insertion.The method of bone preparation employed during the procedure and the bone quality encountered were not provided.

Brand Name
DISP INSTR. KIT FOR TENO SCRW
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18104095
Report Number1220246-2023-08653
Device Sequence Number14841873
Product Code GAT
UDI-Device Identifier00888867020801
UDI-Public00888867020801
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K041553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISP INSTR. KIT FOR TENO SCRW
Device Catalogue NumberAR-1676DS
Device Lot Number15087622
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown